PDA

View Full Version : Ok, alittle help needed re: Cellcept



Nonna
12-07-2012, 09:11 PM
I'm now off MTX. The rheumy has me trying Cellcept . I was told 2 different things. 1 - take it with food. And 2 take an hour before eating or 2 hours after. I'm confused. So I'm not going to start it until I asked for answer #3. Does anyone who takes it have any advice????

Hugs a d Good Thoughts

tgal
12-07-2012, 09:55 PM
Sorry Nonna. I don't take it but I just wanted to say I hope not helps you!

n.mac
12-08-2012, 08:08 AM
I have been taking it for about 6 months.
I tolerate it well-no side effects.
I take 1000mg twice a day.
I was told to take it 1 hr before or 2 hours after eating as food can interfere with the drugs absorbtion rate.
In the past I was taking imuran then mtx neither of which worked to reduce my elevated ds-dna level.
cellcept seems to be to be working -slow but steadily.
My ruhemy has increased the frequency of my labs from every 3 months to 2 months as cellcept is a strong med with strong side effects possible.
Hope this helps- Take care Niall

Nonna
12-08-2012, 11:28 AM
Thanks Nial, big help, now I'm caught by the size of the pill, I can't swallow. It's to big. Will ask rheumy what to do on Monday. Oh well there's always some type of excitement

Mica
12-08-2012, 06:27 PM
No don't eat on it before or after like for hours too. Should be a big warning on your bottle. I have been taking cellcept for like 5 years and I can't tell you how many times I was hungry so I ate anyway and ended up throwing up. When I was on a really high dosage I would wake up at like 5am, I was still in high school, take my cellcept then go back to bed so when I do wake up a couple of hours later I could eat my breakfast.

ritzbit2
12-12-2012, 09:36 AM
I love cellcept. It made my stomach a mess for the first month I was on it, and I've been fine ever since then. It just took me awhile to get used to it. We built up the dose 200mg every week until I was on 2000mg a day. It does upset my stomach if I eat a lot with it, but I take it at the same time as my medrol in the morning and I usually have to eat at least a little something, if for no other reason to get the taste out of my mouth. I just wouldn't take it while eating a meal.

n.mac
12-12-2012, 01:21 PM
I would check w/dr or pharmacist.
While it is true some drugs can cause an upset tummy if you eat too quickly after taking, the warning on most drugs not to eat 1 hour prior to or 2 hrs after taking a med has to do with negating the desired effect of the drug or interfering with its ability to be fully absorbed into your system.

Eating too quickly may render the drug useless.